As a child I was given dextrose amphetamine for hyperactivity (adhd) for several years. Then as a young teen I was given tetracycline for about 4 years every day for acne. I wonder if any studies show that either of these may have contributed to my profound high end hearing loss starting around age 50.
Maybe. Sounds like loss from amphetamines is typically reversible when one stops taking the medication.
Tetracycline is listed as ototoxic although I would think you’d suffer the hearing loss while taking it, not years later, but I don’t know. Your loss looks pretty typical for noise related hearing loss.
Every medication has a list of side effects as long as your arm, and that’s the most common side effects. So nothing would surprise me.
Here’s a list you might like to read about ototoxicity and medications.
I’m pretty sure tetracycline also caused discoloration of teeth. But thus should be easy to find out by doing a search online. But either way what’s the point. Even if tetracycline is listed as causing hearing loss as a possible side affect you’ll never be able to prove that’s its responsible for your loss.
You are correct tetracyclines did cause teeth discoloration.